Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

January 2005, Volume 35 Number 1 , p 15 - 15

Author

  • MICHAEL R. COHEN RPH, MS, ScD

Abstract

© 2005 Lippincott Williams & Wilkins, Inc. Volume 35(1)             January 2005             p 15 “Same” product, different formulations [MEDICATION ERRORS: GENERICS CONFUSION]

COHEN, MICHAEL R. RPH, MS, ScD

President of the Institute for Safe Medication Practices

An OR nurse preparing to assist with a cataract procedure went to the refrigerator to get sodium hyaluronate and found two products. One was sodium hyaluronate, 10 mg/ml (Healon, a viscoelastic ophthalmic preparation), and the other was sodium hyaluronate, 20 mg/2 ml (Hyalgan, a viscous supplement to synovial joint fluid). Noting that both products consisted of the “same” medication and concentration, the nurse selected Hyalgan. As soon as the surgeon used it, he noticed that the viscosity was much different from what he typically used. Withdrawing what he'd injected, he asked for Healon and proceeded ...

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: